Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Got periods after being delayed, had headache, fatigue, gas, appetite loss, high bbt before onset. What could cause this?

My period was dues sept 25 and it just now starting oct 4. Prior to it starting today, I ve experienced headache, fatigue, gas, cramps, bloating , frequent urination and loss of appetite. Took a hpt Tuesday oct 2 and it was negative. For the pass two days which includes today, my bbt was 97.68 oct 3 and 97.71 oct 4(today). My period has been on point every month so it was strange to be 9 days late. What could be the cause of this?
Asked On : Mon, 8 Oct 2012
Answers:  1 Views:  87
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
OBGYN 's  Response
hello there..

Delay in periods can be due to hormonal disturbances. Stress and anxiety are good known factors to alter hormonal balance and periods.
Other causes of delayed periods can be thyroid disorders.
Polycystic ovarian syndrome is another very common cause where in there are multiple small cysts in ovary with delayed periods. obesity, acne, hirsutism.
Excessive weight gain or sudden loss of weight can also cause hormonal disturbances.
Thyroid disorders can lead to delayed periods. So can raised prolactin hormone levels.

I suggest you meet up a gynecologist if you have delayed periods for more than 3 cycles. (ie more than 35days ) and get an ultrasound abdomen along with Serum TSH, FSH, LH, Prolactin and testosterone to rule hormonal causes.
For now just wait and see how your next period is. If your periods remain delayed for the coming 2 cycles again then you need evaluation. Else dont worry as occasional disturbances in menses are normal and common.
Answered: Mon, 8 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor